Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 6, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Mar 18, 2012, 3:54 PM CDT for 23 counties in Texas. It took effect at Mar 19, 2012, 4:49 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2012, 3:54 PM CDT (20:54 UTC)
- In effect from
- Mar 19, 2012, 4:49 AM CDT
- Expired
- Mar 20, 2012, 9:44 AM CDT
- In force
- 29 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
777 WWUS74 KHGX 182054 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 354 PM CDT SUN MAR 18 2012 ...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY THROUGH 7 AM TUESDAY... .WINDS ARE EXPECTED TO INCREASE MONDAY MORNING THROUGH TUESDAY MORNING ACROSS MUCH OF SOUTHEAST TEXAS AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO A DEVELOPING STORM SYSTEM OUT WEST. TXZ163-164-176>179-195>200-210>214-226-227-235>238-201200- /O.NEW.KHGX.WI.Y.0006.120319T1300Z-120320T1200Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 354 PM CDT SUN MAR 18 2012 ...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 7 AM CDT TUESDAY. * EVENT...SUSTAINED SOUTH TO SOUTHEAST WINDS POSSIBLY AS HIGH AS 20 TO 30 MPH WITH HIGHER GUSTS. * TIMING...MONDAY MORNING THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
4 follow-up statements
618 WWUS74 KHGX 190949 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 449 AM CDT MON MAR 19 2012 ...WIND ADVISORY IN EFFECT THROUGH 7 AM TUESDAY... .STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS THE REGION TODAY AND TONIGHT AHEAD OF THE NEXT STORM SYSTEM APPROACHING FROM THE WEST. TXZ163-164-176>179-195>200-210>214-226-227-235>238-191800- /O.EXT.KHGX.WI.Y.0006.120319T0949Z-120320T1200Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 449 AM CDT MON MAR 19 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY... * EVENT...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE. * TIMING...WINDS INCREASING THIS MORNING AND PEAKING DURING THE AFTERNOON HOURS. ONLY A SLIGHT DROP IN SPEEDS EXPECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
024 WWUS74 KHGX 192041 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 341 PM CDT MON MAR 19 2012 ...WIND ADVISORY REMAINS IN EFFECT THROUGH 7 AM TUESDAY... .STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO PERSIST ACROSS MUCH OF THE SOUTHEAST TEXAS THROUGH TONIGHT AHEAD OF THE NEXT STORM SYSTEM APPROACHING THE AREA FROM THE WEST. TXZ163-164-176>179-195>200-210>214-226-227-235>238-201200- /O.CON.KHGX.WI.Y.0006.000000T0000Z-120320T1200Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 341 PM CDT MON MAR 19 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * EVENT...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE THIS AFTERNOON. ONLY A SLIGHT DROP IN SPEEDS CAN BE EXPECTED OVERNIGHT. * TIMING...THROUGH EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
075 WWUS74 KHGX 200914 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 414 AM CDT TUE MAR 20 2012 ...WIND ADVISORY REMAINS IN EFFECT TODAY FOR PARTS OF SOUTHEAST TEXAS... .STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO PREVAIL ACROSS MUCH OF THE SOUTHEAST TEXAS THIS MORNING AHEAD OF THE NEXT STORM SYSTEM APPROACHING THE AREA FROM THE WEST. WINDS ARE EXPECTED TO DECREASE OVER MOST INLAND AREAS LATE THIS MORNING BUT WILL LIKELY PERSIST OVER COASTAL LOCATIONS THROUGH THIS AFTERNOON. TXZ200-214-236>238-201715- /O.EXT.KHGX.WI.Y.0006.000000T0000Z-120320T2100Z/ BRAZORIA-CHAMBERS-GALVESTON-LIBERTY-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... CLEVELAND...DAYTON...FREEPORT...FRIENDSWOOD...GALVESTON... LAKE JACKSON...LEAGUE CITY...LIBERTY...MONT BELVIEU...PALACIOS... PEARLAND...TEXAS CITY...WINNIE 414 AM CDT TUE MAR 20 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * EVENT...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE. * TIMING...THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$ TXZ163-164-176>179-195>199-210>213-226-227-235-201200- /O.CON.KHGX.WI.Y.0006.000000T0000Z-120320T1200Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- JACKSON-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...COLDSPRING...COLLEGE STATION...COLUMBUS... CONROE...CORRIGAN...CROCKETT...EAGLE LAKE...EDNA...EL CAMPO... GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY... LAKE SOMERVILLE...LIVINGSTON...MADISONVILLE...MISSOURI CITY... NAVASOTA...ONALASKA...PASADENA...PIERCE...PRAIRIE VIEW... RICHMOND...ROSENBERG...SEALY...SHEPHERD...SUGAR LAND... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS 414 AM CDT TUE MAR 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * EVENT...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING...THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
875 WWUS74 KHGX 201444 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 944 AM CDT TUE MAR 20 2012 ...WIND ADVISORY CANCELLED... .WINDS HAVE DECREASED TO UNDER WIND ADVISORY LEVELS...SO THE WIND ADVISORY HAS BEEN CANCELLED. TXZ200-214-236>238-201545- /O.CAN.KHGX.WI.Y.0006.000000T0000Z-120320T2100Z/ BRAZORIA-CHAMBERS-GALVESTON-LIBERTY-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... CLEVELAND...DAYTON...FREEPORT...FRIENDSWOOD...GALVESTON... LAKE JACKSON...LEAGUE CITY...LIBERTY...MONT BELVIEU...PALACIOS... PEARLAND...TEXAS CITY...WINNIE 944 AM CDT TUE MAR 20 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO UNDER WIND ADVISORY LEVELS...SO THE WIND ADVISORY HAS BEEN CANCELLED. SOME STRONG WIND GUSTS REMAINS POSSIBLE WITH THE STRONGER SHOWERS AND THUNDERSTORMS AS THEY MOVE EAST ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 2:55 PM CDT, 59 minutes earlier.
Area forecast discussion, Mar 18, 2:55 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
255 PM CDT SUN MAR 18 2012
.DISCUSSION...
WINDS HAVE BEEN INCREASING ACROSS OUR AREA TODAY IN RESPONSE TO A
TIGHTENING PRESSURE GRADIENT...AND EXPECT THIS TREND TO CONTINUE
THROUGH TUESDAY MORNING. THINK SPEEDS WILL GET CLOSE TO ADVISORY
CRITERIA...SO WE WILL HAVE A WIND ADVISORY IN EFFECT FOR ALL OF
SOUTHEAST TEXAS FROM MONDAY MORNING THROUGH TUESDAY MORNING. THE
NEXT ISSUE WILL BE THE INCREASING RISK OF STRONG/SEVERE STORMS AND
HEAVY RAINFALL. COULD SEE SOME SHOWER DEVELOPMENT TONIGHT AND SOME
SHOWERS/THUNDERSTORMS TOMORROW...BUT WE STILL EXPECT OUR BEST SHOT
OF RAIN TO BEGIN LATE MONDAY NIGHT ACROSS OUR WEST AND NORTHWEST
COUNTIES AS AN ORGANIZING LINE OF EASTWARD MOVING STORMS EDGES INTO
OUR AREA...THEN AREA WIDE DURING THE MORNING THROUGH AFTERNOON HOURS
ON TUESDAY AS A STRONG MID/UPPER LEVEL LOW SLOWLY MOVES INTO WEST
TEXAS. A LOT OF PARAMETERS APPEAR TO BE COMING TOGETHER FOR
STRONG/SEVERE STORMS AND LOCALLY HEAVY RAINFALL...ESPECIALLY ROUGHLY
ALONG AND NORTH OF INTERSTATE 10. THERE IS GOING TO BE A LOT OF
STRONG LOW LEVEL WINDS AND A VERY FAVORABLE JET STRUCTURE TO WORK
WITH...SO WIND DAMAGE IS EXPECTED TO BE THE PRIMARY THREAT WITH
TORNADOES AND HAIL FOLLOWING CLOSE BEHIND. HIGH PRECIPITABLE WATER
VALUES AND POTENTIAL CELL TRAINING COULD LEAD TO SOME LOCALLY HEAVY
RAINFALL. TOTALS BEFORE THIS EVENT COMES TO AN END ARE EXPECTED TO
AVERAGE 1 TO 3 INCHES WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES
POSSIBLE. FLOOD WATCHES MIGHT BE NEEDED...ESPECIALLY NORTH OF THE
I-10 CORRIDOR WHERE THE GREATEST RAINFALL TOTALS ARE EXPECTED. DRIER
AIR IS STILL EXPECTED TO FILTER INTO SOUTHEAST TEXAS FROM WEST TO
EAST BEGINNING TUESDAY AFTERNOON...BUT THE SLOW MOVEMENT OF THE TEXAS
AREA MID/UPPER LEVEL LOW SUPPORTS A SLOW EASTWARD PROGRESSION OF THE
RAIN SHIELD RESULTING IN SOME POTENTIAL FOR LINGERING CONVECTION
ACROSS PORTIONS OF ROUGHLY THE EASTERN HALF OF OUR AREA THROUGH
WEDNESDAY MORNING. A SLOW DRIFT OF THE LOW TO THE NORTH THROUGH THE
REST OF THE WEEK SUPPORTS DRIER WEATHER FOR THE AREA WITH COOLER
NIGHTS AND WARM DAYS. 42
&&
.MARINE...
STRONG SOUTHEAST WINDS SHOULD DEVELOP TONIGHT WITH AN INCREASE IN
THE LOW LEVEL JET IN RESPONSE TO DEEPENING LOW PRESSURE OVER THE
PLAINS. SEAS SHOULD BUILD TO ROUGH LEVELS IN OFFSHORE AREAS BY MON
MORNING AND LIKELY HAVE AN EXTENDED PERIOD OF ADVISORIES. ADVISORIES
WILL LIKELY BE POSTED THROUGH TUE MORNING. A FRONT WILL PUSH OFF THE
COAST LATE TUE WITH A LINE OF STRONG/SEVERE STORMS. WINDS BEHIND THE
FRONT MAY REQUIRE ANOTHER PERIOD OF CAUTION/ADVISORIES BUT MODELS
SEEM TO BE HAVING A TOUGH TIME WITH POST FRONTAL WINDS. STILL EXPECT
NW WINDS TO DEVELOP AND ALLOW SEAS TO SUBSIDE WED/THU. GENERALLY
LIKE TO MODERATE WINDS AND LOW/MODERATE SEAS ARE EXPECTED FOR THE
END OF NEXT WEEK IN WAKE OF THE NEXT SYSTEM.
39
&&
.AVIATION...
WATCHING JET STREAK ON WATER VAPOR IMAGERY WHICH HAS BEEN
CONTRIBUTING TO SHRA OVER C TX WORKING INTO SE TX. WILL CONTINUE TO
MONITOR ACTIVITY FOR POSSIBLE UPDATE IN 21Z TAF AMEND. SHOWERS MAY
BE HIGH BASED WITH LITTLE PRECIP FALLING PER SFC OBS. OTHERWISE
EXPECT MVFR CIGS OVERNIGHT WITH POSSIBLY A BRIEF PERIOD OF IFR
ACROSS THE AREA. LLJ SHOULD TOP OUT AROUND 40-45KTS BUT WINDS
SHOULD REMAIN AROUND 10-12KTS OVERNIGHT SO WILL LEAVE OUT MENTION OF
LLWS FOR NOW. EXPECT MORE ROBUST SHOWER ACTIVITY TOMORROW STARTING
IN THE LATE MORNING HOURS. COULD SEE SOME ISO THUNDER BUT THIS
WOULD BE FOR THE 24-30HR TIME FRAME FOR THE KIAH TAF AND NOT
CONFIDENT ENOUGH TO PUT IN TAF.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 71 79 65 70 49 / 20 50 70 70 20
HOUSTON (IAH) 72 81 72 75 53 / 20 40 40 70 30
GALVESTON (GLS) 72 77 72 75 60 / 20 30 40 70 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 8 AM MONDAY TO 7 AM CDT TUESDAY FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...
CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 10 PM CDT THIS EVENING
THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: GALVESTON
BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM 4 AM TO 10 AM CDT MONDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...42
AVIATION/MARINE...39Hazardous weather outlook, Mar 18, 3:26 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 326 PM CDT SUN MAR 18 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-191200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 326 PM CDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG SOUTHEAST WINDS OVER A LONG FETCH ACROSS THE GULF WILL SUPPORT BUILDING SEAS AND A SMALL CRAFT ADVISORY BEGINNING ON MONDAY MORNING. A WIND ADVISORY WILL BE IN EFFECT MONDAY MORNING THROUGH TUESDAY MORNING FOR INLAND LOCATIONS. EXPECT A LINE OF STRONG TO SEVERE STORMS TO DEVELOP WEST OF THE REGION MONDAY EVENING AND MOVE WEST TO EAST ACROSS SOUTHEAST TEXAS ROUGHLY BETWEEN 6 AM AND 4 PM ON TUESDAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR STRONG TO SEVERE STORMS AND PERIODS OF LOCALLY HEAVY RAIN. ALTHOUGH A POSSIBILITY EXISTS ACROSS ALL OF THE REGION...THE CHANCES OF HAZARDOUS WEATHER ARE EXPECTED TO BE HIGHEST GENERALLY ALONG AND NORTH OF INTERSTATE 10. WIND DAMAGE WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH TORNADOES AND HAIL BEING SECONDARY THREATS. SEVERE THUNDERSTORM AND/OR TORNADO WATCHES ARE POSSIBLE. RAINFALL ACCUMULATIONS SHOULD AVERAGE BETWEEN 1 AND 3 INCHES WITH SOME ISOLATED 3 TO 5 INCH RAINFALL AMOUNTS POSSIBLE WHERE TRAINING CELLS OCCUR. FLOOD WATCHES MIGHT BE NEEDED. ANOTHER UPPER LEVEL DISTURBANCE MAY BRING MORE RAINS TO MAINLY THE EASTERN PORTIONS OF THE AREA TUESDAY NIGHT THROUGH WEDNESDAY MORNING...BUT AT THIS TIME THE MOST SIGNIFICANT AND POTENTIALLY HEAVY RAINFALL IS EXPECTED TO BE JUST OFF TO OUR EAST...AROUND THE TEXAS LOUISIANA BORDER. BEYOND WEDNESDAY MORNING...DRY WEATHER IS ANTICIPATED FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE MONDAY NIGHT AND TUESDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:37 PM CDT | Small Craft Advisory | HGX | 71 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.